Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 23, NWS Denver/Boulder, CO

March 17, 202614 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 17, 2026, 1:09 PM MDT for 14 counties in Colorado. It took effect at Mar 18, 2026, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2026, 1:09 PM MDT (19:09 UTC)
In effect from
Mar 18, 2026, 11:00 AM MDT
Expired
Mar 18, 2026, 7:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

294 
WWUS85 KBOU 171909
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
109 PM MDT Tue Mar 17 2026

COZ238-242>244-248>251-181200-
/O.UPG.KBOU.FW.A.0018.260318T1800Z-260319T0100Z/
/O.NEW.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
/O.CON.KBOU.FW.W.0022.000000T0000Z-260318T0200Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
109 PM MDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND NORTHEAST
COLORADO PLAINS...FIRE WEATHER ZONES 238, 242 THROUGH 244, AND 248
THROUGH 251...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY 
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND NORTHEAST
COLORADO PLAINS...FIRE WEATHER ZONES 238, 242 THROUGH 244, AND 248
THROUGH 251...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 238, 242, 243, 244, 248, 
  249, 250 and 251.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 7 PM 
  MDT Wednesday.

* WINDS...Northwest 20 to 30 mph with gusts around 40 mph today.
  On Wednesday, west winds 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent, driest on Wednesday. 

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-240-245-181200-
/O.NEW.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and East Adams and Arapahoe Counties-
109 PM MDT Tue Mar 17 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER AND DENVER METRO 
AREAS AND ADJACENT PLAINS THROUGH ADAMS AND ARAPAHOE COUNTIES, 
FIRE WEATHER ZONES 239, 240, AND 245...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Wednesday.

* AFFECTED AREA...Fire Weather Zones 239, 240 and 245.

* TIMING...From 11 AM to 7 PM MDT Wednesday.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
095 
WWUS85 KBOU 180156
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
756 PM MDT Tue Mar 17 2026


COZ238-242>244-248>251-181300-
/O.EXP.KBOU.FW.W.0022.000000T0000Z-260318T0200Z/
/O.CON.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
756 PM MDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND
NORTHEAST COLORADO PLAINS...FIRE WEATHER ZONES 238, 242 THROUGH
244, AND 248 THROUGH 251...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE 
NORTHERN AND NORTHEAST COLORADO PLAINS...FIRE WEATHER ZONES 238, 
242 THROUGH 244, AND 248 THROUGH 251...

* AFFECTED AREA...Fire Weather Zones 238, 242, 243, 244, 248, 
  249, 250 and 251.

* TIMING...From 11 AM to 7 PM MDT Wednesday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-240-245-181300-
/O.CON.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and East Adams and Arapahoe Counties-
756 PM MDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR BOULDER AND
DENVER METRO AREAS AND ADJACENT PLAINS THROUGH ADAMS AND ARAPAHOE
COUNTIES, FIRE WEATHER ZONES 239, 240, AND 245...

* AFFECTED AREA...Fire Weather Zones 239, 240 and 245.

* TIMING...From 11 AM to 7 PM MDT Wednesday.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
910 
WWUS85 KBOU 180426
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1026 PM MDT Tue Mar 17 2026


COZ238-242-181230-
/O.NEW.KBOU.FW.A.0019.260319T1700Z-260320T0100Z/
/O.CON.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
1026 PM MDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND
NORTHEASTERN COLORADO PLAINS... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS NEAR
THE CHEYENNE RIDGE NORTH OF FORT COLLINS...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Thursday morning through Thursday evening.

* AFFECTED AREA...Fire Weather Zones 238 and 242.

* TIMING...For the Red Flag Warning, from 11 AM to 7 PM MDT
  Wednesday. For the Fire Weather Watch, from 11 AM to 7 PM
  Thursday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph. On Thursday,
  northwest wind gusts up to 30 mph. 

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ239-240-243>245-248>251-181230-
/O.CON.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
1026 PM MDT Tue Mar 17 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND
NORTHEASTERN COLORADO PLAINS...

* AFFECTED AREA...Fire Weather Zones 239, 240, 243, 244, 245, 
  248, 249, 250 and 251.

* TIMING...From 11 AM to 7 PM MDT Wednesday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
263 
WWUS85 KBOU 180936
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
336 AM MDT Wed Mar 18 2026

COZ238-242-182145-
/O.CON.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
/O.CON.KBOU.FW.A.0019.260319T1700Z-260320T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
336 AM MDT Wed Mar 18 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHERN AND NORTHEASTERN COLORADO PLAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
AREAS NEAR THE CHEYENNE RIDGE NORTH OF FORT COLLINS...

* AFFECTED AREA...Fire Weather Zones 238 and 242.

* TIMING...For the Red Flag Warning, from 11 AM this morning to 
  7 PM MDT this evening. For the Fire Weather Watch, from 
  Thursday morning through Thursday evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. On 
  Thursday, northwest wind gusts up to 30 mph. 

* RELATIVE HUMIDITY...As low as 8 percent both days.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ239-240-243>245-248>251-182145-
/O.CON.KBOU.FW.W.0023.260318T1700Z-260319T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
336 AM MDT Wed Mar 18 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHERN AND NORTHEASTERN COLORADO PLAINS...

* AFFECTED AREA...Fire Weather Zones 239, 240, 243, 244, 245, 
  248, 249, 250 and 251.

* TIMING...From 11 AM this morning to 7 PM MDT this evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
709 
WWUS85 KBOU 181829
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1229 PM MDT Wed Mar 18 2026

COZ238-242-190100-
/O.UPG.KBOU.FW.A.0019.260319T1700Z-260320T0100Z/
/O.NEW.KBOU.FW.W.0024.260319T1700Z-260320T0100Z/
/O.CON.KBOU.FW.W.0023.000000T0000Z-260319T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
1229 PM MDT Wed Mar 18 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND
NORTHEASTERN COLORADO PLAINS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PAWNEE NATIONAL GRASSLANDS
AND AREAS NORTH OF FORT COLLINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 238 and 242.

* TIMING...For the first Red Flag Warning, until 7 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 7 PM 
  MDT Thursday.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph today,
  and gusts up to 30 mph on Thursday. 

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-240-243>245-248>251-190100-
/O.CON.KBOU.FW.W.0023.000000T0000Z-260319T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
1229 PM MDT Wed Mar 18 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS OF NORTHEAST
COLORADO AND I-25 URBAN CORRIDOR...

* AFFECTED AREA...Fire Weather Zones 239, 240, 243, 244, 245, 
  248, 249, 250 and 251.

* TIMING...Until 7 PM MDT this evening.

* WINDS...Northwest 10 to 20 mph with gusts around 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
604 
WWUS85 KBOU 190106
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
706 PM MDT Wed Mar 18 2026
 

COZ238-242-190915-
/O.EXP.KBOU.FW.W.0023.000000T0000Z-260319T0100Z/
/O.NEW.KBOU.FW.W.0025.260319T0106Z-260319T0200Z/
/O.CON.KBOU.FW.W.0024.260319T1700Z-260320T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
706 PM MDT Wed Mar 18 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS NEAR THE CHEYENNE RIDGE...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND
NORTHEASTERN COLORADO PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 238 and 242.

* TIMING...For the first Red Flag Warning, until 8 PM MDT this 
  evening. For the second Red Flag Warning, from 11 AM to 7 PM 
  MDT Thursday.

* WINDS...Northwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ248-190215-
/O.EXP.KBOU.FW.W.0023.000000T0000Z-260319T0100Z/
/O.NEW.KBOU.FW.W.0025.260319T0106Z-260319T0200Z/
Logan County-
706 PM MDT Wed Mar 18 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS NEAR THE CHEYENNE
RIDGE...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 248.

* TIMING...Until 8 PM MDT this evening.

* WINDS...Northwest wind gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-240-243>245-249>251-190215-
/O.EXP.KBOU.FW.W.0023.000000T0000Z-260319T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Washington County-
Sedgwick County-Phillips County-
706 PM MDT Wed Mar 18 2026

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE PLAINS OF NORTHEAST COLORADO AND I-25 URBAN
CORRIDOR...

Winds have begun to weaken below 25 mph as across the plains, thus
will let the Red Flag Warning expire. However, with relative
humidity values still below 15%, breezy winds may create elevated
to briefly critical fire weather conditions for the next hour. For
the northern plains off the Cheyenne Ridge, winds are still
gusting up to 40 mph. For this reason, have extended the Red Flag
Warning for another hour for portions of Larimer, Weld, and Logan
counties.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 17, 11:52 AM MDT, 1 hour 17 minutes earlier. Its key messages:

  • Light alpine snow showers, producing a an inch or two of accumulation for the higher elevations through this morning.
  • Significant warm and dry period ahead from today through Saturday. All-time new March record high temperatures a good bet for the plains Thursday, Friday and Saturday.
  • Hot and dry weather will sustain prolonged high fire danger for portions of the plains today and Wednesday, then across much of the forecast area Thursday through Saturday.
Area forecast discussion, Mar 17, 11:52 AM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1152 AM MDT Tue Mar 17 2026

.KEY MESSAGES...

- Light alpine snow showers, producing a an inch or two of
  accumulation for the higher elevations through this morning.

- Significant warm and dry period ahead from today through
  Saturday. All-time new March record high temperatures a good bet
  for the plains Thursday, Friday and Saturday.

- Hot and dry weather will sustain prolonged high fire danger for
  portions of the plains today and Wednesday, then across much of
  the forecast area Thursday through Saturday.

&&

.UPDATE...
Issued at 257 AM MDT Tue Mar 17 2026

Winds have been gusting in the 50's and 60's across mtn and
foothill areas with a few gusts up to 70 mph.  Cross-sections
showed favorable mtn top stability with cross-barrier flow in
the 40-45 kt range. Mtn top stability should decrease by mid to
late morning so expect winds to be not quite as stg.

&&

.DISCUSSION /Through Monday/...
Issued at 1159 PM MDT Mon Mar 16 2026

Current radar shows light snow showers across the northern Front
Range mountains due to lingering mid-level moisture. Expect
scattered snow showers to continue overnight and into early Tuesday
morning, with only a couple of inches in additional accumulation.
With 700-mb winds reaching up to 50-60 kts across the high terrain,
blowing snow is likely through early morning, especially along the
high mountain passes.

Unfortunately, the ongoing mountain snow showers look to be the only
chance of precipitation for the rest of the week. A well-defined
upper level ridge in Southern California will begin to trek east
Tuesday through Saturday, with northwest flow aloft bringing warm,
dry and breezy conditions to the forecast area, along with a
prolonged period of elevated-to-critical fire weather conditions
(see fire weather discussion below).

Anomalous heat will return to the region beginning Tuesday, with
forecasted highs in the low-to-mid 70s across the plains and low
40s to upper 50s across the mountains/valleys. Expect warmer
temperatures later this week as the ridge of high pressure
continues east. Current ensemble solutions favor high temperatures
in the low- to-mid 80s Thursday through Saturday (However, the
GEFS still remains the coolest of the models, with high 70s to low
80s for later this week). With this trend, there is a good chance
we will break record high temperatures later this week. Current
high temperature records at DIA are:

March 19: 81 degrees set in 1907
March 20: 80 degrees set in 1907
March 21: 78 degrees set in 1995

By Saturday/Sunday, flow aloft should weaken and become more zonal
as guidance continues to indicate a shortwave trough trekking across
the northern United States. A cold front associated with the system
should bring cooler air mass to the region, with temperatures
moderating to the low 60s.

&&

.AVIATION /18Z TAFS through 18Z Wednesday/...
Issued at 1151 AM MDT Tue Mar 17 2026

VFR conditions will persist through the period. Daytime heating
and mixing is increasing the winds, with W-NW G22-30kts expected
at the Denver metro TAF sites from now through about 01Z. Then
mixing will decrease with the loss of daytime heating and allow
winds to relax. However, they will likely be slower than normal
to return to normal drainage winds due to a modest gradient still
in place, and and a slight chance (20%) that a few gusts to 20 kts
occur til around 05Z. After that, an eventual transition to SSW
is expected at KDEN and KAPA, only to increase again from the W-NW
toward 18Z Wednesday, although a couple knots weaker than today.

Despite less mixing overnight, KBJC will still have a chance
(30-50%) of occasional G25-30kts in the 01Z-15Z period due to
proximity to the mountains.

&&

.FIRE WEATHER...
Issued at 257 AM MDT Tue Mar 17 2026

Critical fire weather conditions are expected across the northern
and eastern plains today. Modeled Skew-T soundings indicate
breezy northwest winds aloft mixing down to the surface by late
morning/early afternoon. Wind gusts up to 35-45 mph are expected,
with locally higher gusts closer to the Wyoming border. Relative
humidity values will drop down to the mid-teens. A Red Flag
Warning remains in effect from 10 AM through 8 PM and have added
central and southern Weld county to the warning.

Elevated-to-critical fire weather conditions return on Wednesday for
the the northern and eastern plains. With the continued warming,
minimum relative humidity values will range between 9-15% with winds
gusting up to 25-35 mph at times. For this reason, have decided
to issue a Fire Weather Watch. South Park could see elevated fire
weather conditions as well.

For the rest of the week, elevated-to-critical fire weather
conditions are expected across the forecast area due to the
anomalous warm and dry airmass. Recent moisture along the Front
Range mountains should keep fuels from being susceptible to
combustion. However, will need to continue to monitor the next
couple of days.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ238-242>244-
248>251.

Fire Weather Watch from Wednesday afternoon through Wednesday
evening for COZ238-242>244-248>251.

&&

UPDATE...RPK
DISCUSSION...MAI
AVIATION...20
FIRE WEATHER...MAI/RPK
Hazardous weather outlook, Mar 17, 2:53 AM MDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
253 AM MDT Tue Mar 17 2026

COZ030>051-180900-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
253 AM MDT Tue Mar 17 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Elevated to critical fire conditions will be in place today with
the most critical areas across northern areas of the plains. Wind
gusts from 35 to 45 mph will occur with up to 50 mph near the
Wyoming border. There also could be some blowing dust mainly north
of a Fort Collins to Fort Morgan line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Much warmer temperatures along with a high potential for record
warmth can be expected for Wednesday through Saturday. In
addition, fire danger will will remain elevated to critical
as well through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:49 PM MDTFire Weather WatchBOULarimer, Logan, Morgan, Phillips, Sedgwick, Washington and 1 more13 hr

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.